3 doctors weighed in:
Can remeron (mirtazapine) cause memory loss and confusion in the elderly?
3 doctors weighed in

Dr. Randy Baker
Holistic Medicine
1 doctor agrees
In brief: Yes
Remeron (mirtazapine) has been reported to cause confusion in about 2% of those taking it.
Dementia is also a reported side effect, which would likely be associated with memory loss. Elderly patients are often more susceptible to such side effects. More information can be found at http://www.Drugs.Com/sfx/remeron-side-effects.Html.

In brief: Yes
Remeron (mirtazapine) has been reported to cause confusion in about 2% of those taking it.
Dementia is also a reported side effect, which would likely be associated with memory loss. Elderly patients are often more susceptible to such side effects. More information can be found at http://www.Drugs.Com/sfx/remeron-side-effects.Html.
Dr. Randy Baker
Dr. Randy Baker
Thank
Dr. Timothy Bell
Family Medicine
In brief: No
Remeron (mirtazapine) actually calms down the anxiety that usually is associated with dementia (memory loss) and increases the appetite.
Usually we have to tell the elderly to eat more protein and this medication usually make people get the munchies.

In brief: No
Remeron (mirtazapine) actually calms down the anxiety that usually is associated with dementia (memory loss) and increases the appetite.
Usually we have to tell the elderly to eat more protein and this medication usually make people get the munchies.
Dr. Timothy Bell
Dr. Timothy Bell
Thank
Get help from a real doctor now
Dr. William Forsythe
Board Certified, Emergency Medicine
23 years in practice
171K people helped
Continue
108,000 doctors available
Read more answers from doctors